Alert archive / Oklahoma / Flash Flood Warnings in 1999
Flash Flood Warning 39, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 9, 1999, 9:30 PM CDT for Blaine County, Kingfisher County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 1999, 9:30 PM CDT (02:30 UTC)
- Expired
- Jun 10, 1999, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Blaine County, OK, Kingfisher County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOUN 100234
FFWOKC
OKC011-073-100530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED JUN 9 1999
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
KINGFISHER COUNTY IN CENTRAL OKLAHOMA
BLAINE COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 1230 AM CDT
* AT 930 PM CDT...DOPPLER RADAR INDICATED THAT BETWEEN 5 AND 6
INCHES OF RAIN HAS FALLEN OVER NORTHERN KINGFISHER COUNTY...MAINLY
ALONG HIGHWAY 51 BETWEEN LACEY AND HENNESSEY. BETWEEN 3 AND 5
INCHES OF RAIN HAS FALLEN OVER NORTHERN BLAINE COUNTY BETWEEN
LONGDALE AND OKEENE. ADDITIONAL THUNDERSTORMS CONTINUE TO DEVELOP
OVER THESE AREAS...WHICH WILL LIKELY CAUSE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE CANTON LAKE...CANTON...DOVER...
EAGLE CITY...GREENFIELD...HENNESSEY...HITCHCOCK...KINGFISHER...
LONGDALE...LOYAL...OKEENE...OMEGA AND WATONGA
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3616 9863 3556 9862 3573 9835 3574 9769
3617 9770
JAMESWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:50 PM CDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jun 9, 3:50 PM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 350 PM CDT WED JUN 9 1999 NOT MUCH CHANGE IN THE BIG PICTURE NEXT COUPLE DAYS, WITH TROPICAL AIR MASS RESULTING IN SCATTERED MAINLY DIURNAL CONVECTION. BEST LOCATIONS FOR CONVECTIVE DEVELOPMENT WILL LIKELY BE DETERMINED BY MESOSCALE FACTORS, INCLUDING BUT NOT LIMITED TO RESIDUAL OUTFLOW BOUNDARIES FROM ANY ACTIVITY THAT ORGANIZES SUFFICIENTLY. CURRENT ACTIVITY IN NORTHERN OK IS ASSOCIATED WITH A SURFACE CONFLUENCE ZONE THAT SHOWS UP NICELY ON MESONET. EXPECT ADDITIONAL STORMS TO DEVELOP LATER THIS AFTERNOON/EVENING OVER HIGH PLAINS, IN VICINITY OF DRYLINE AND FAVORABLE LEFT EXIT REGION OF PERSISTENT SUBTROPICAL JET. THESE MAY DRIFT INTO WESTERN ZONES OVERNIGHT. ADDITIONAL DEVELOPMENT LIKELY FARTHER N IN VICINITY OF SURFACE FRONT OVER SOUTHEAST CO AND WESTERN KS. BOUNDARIES FROM ANY OF THESE COULD MOVE INTO OUR CWA AND PROVIDE A FOCUS FOR REDEVELOPMENT THU, BUT KNOT KNOWING WHERE THESE BOUNDARIES MIGHT BE, WE WILL SHOTGUN LOW POPS OVER ENTIRE CWA THU AFTERNOON. SOME POTENTIAL FOR MORE WIDESPREAD ACTIVITY THU NIGHT INTO SAT. POTENTIAL EXISTS FOR MCS THU EVE OVER NE/KS AREA NEAR SURFACE FRONT PER LATEST QPFPFD. THIS COULD NUDGE THE EFFECTIVE SURFACE BOUNDARY FARTHER SE, CLOSER TO NW OK THU NIGHT INTO FRI. COMPLEX ALSO COULD BACKBUILD TO THE SW AND APPROACH NW CORNER OF OK. THUS HIGHER POPS ACROSS NORTHERN ZONES, AS WELL AS ACROSS WESTERN ZONES WHERE ANOTHER ROUND APPEARS LIKELY NEAR DRYLINE THU EVENING. PATTERN CHANGE WILL RESULT IN FRONT SAGGING SE ACROSS AREA FRI NIGHT AND SAT WITH CORRESPONDING CHANCES OF SHOWERS/T-STORMS. EXPECT MOSTLY CLEAR CONDITIONS SUN-MON AS SHORTWAVE RIDGE SETS UP OVER PLAINS, WHILE SURFACE HIGH OVER CO/KS PROVIDES DRIER AND SLIGHTLY COOLER AIR. FCSTID = 24 OKC 69 87 69 87 / 20 20 20 20 HBR 68 89 67 90 / 30 20 30 30 SPS 70 90 69 91 / 20 20 20 20 GAG 66 88 65 087 / 30 20 30 30 PNC 70 88 69 89 / 20 20 20 30 DUA 71 87 70 87 / 20 20 20 20 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 9, 4:47 PM CDT, 4 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
443 PM CDT WED JUN 9 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 2 N FAIRMONT OK .75 INCH HAIL
06/09/99 GARFIELD REPORTED BY PUBLIC
0440 PM 3 W HENNESSEY OK 1.00 INCH HAIL
06/09/99 KINGFISHER REPORTED BY HENHNESSEY PD.
TLLocal storm report, Jun 9, 5:07 PM CDT, 4 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
504 PM CDT WED JUN 9 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0346 PM DRUMMOND OK 1.00 INCH HAIL
06/09/99 GARFIELD REPORTED BY PUBLIC RELAYED
BY EOC.
TLLocal storm report, Jun 9, 8:08 PM CDT, 1 hour 22 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
742 PM CDT WED JUN 9 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
**** PM 2 N RENFROW OK FLOODING
06/09/99 GRANT WATER OVER HIGHWAY 81
0650 PM POND CREEK OK FLOODING
06/09/99 GRANT WATER OVER HWY 60
0650 PM WAUKOMIS OK FLOODING
06/09/99 GARFIELD OAK WOOD ROAD CLOSED
0705 PM BISON OK FLOODING
06/09/99 GARFIELD WATER OVER HWY 81
0620 PM 6 W LACEY OK 1.00 INCH HAIL
06/09/99 KINGFISHER REPORTED BY PUBLIC
0640 PM 6 W LACEY OK 1.00 INCH HAIL
06/09/99 KINGFISHER
0710 PM LONGDALE OK 1.75 INCH HAIL
06/09/99 BLAINE GOLFBALL SIZE HAIL
0647 PM 2 N CANTON OK .75 INCH HAIL
06/09/99 BLAINE REPORTED BY PUBLIC
0720 PM 3 S CEDAR SPRINGS OK .75 INCH HAIL
06/09/99 MAJOR REPORTED BY COOP OBSERVER
0730 PM 3 S CHEROKEE OK FLOODING
06/09/99 ALFALFA WATER OVER HWY 8
0735 PM FAIRVIEW OK FLOODING
06/09/99 MAJOR STREET FLOODING IN FAIRVIEW
APT BUILDING FLOODINGLocal storm report, Jun 9, 8:59 PM CDT, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
856 PM CDT WED JUN 9 1999
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 PM 4 S FAIRMONT OK 1.00 INCH HAIL
06/09/99 GARFIELD REPORTED BY EM
0850 PM 4 S FAIRMONT OK 60 MPH WIND GUST
06/09/99 GARFIELD REPORTED BY COUNTY EM
TLThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Blaine | 46 min |
| Jun 9, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Major | 45 min |
| Jun 9, 7:30 PM CDT | Flash Flood Warning | OUN | Alfalfa, Garfield, Grant, Major | 3 hr |
| Jun 9, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Garfield | 45 min |
| Jun 9, 11:35 PM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher | 8 hr |
| Jun 10, 5:31 AM CDT | Flash Flood Warning | OUN | Major | 4 hr |
| Jun 10, 7:28 AM CDT | Flash Flood Warning | OUN | Blaine | 3 hr |
| Jun 10, 7:35 AM CDT | Flash Flood Warning | OUN | Garfield, Kingfisher | 3 hr |
| Jun 10, 10:35 AM CDT | Flash Flood Warning | OUN | Blaine, Garfield, Kingfisher, Logan, Major | 6 hr |
| Jun 10, 1:40 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 50 min |
| Jun 10, 2:24 PM CDT | Flash Flood Warning | OUN | Kiowa, Tillman | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.